Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

What Would Be The Changes In Nails With Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Question Concerning Nails

Posted by NW715, 1 Reply
Hiv symptoms include nail changes: what kind of change may occur? Read more »

Risk of HIV infection from nail salon?

Posted by Anonymous, 1 Reply
Hi,

I've frequented the same nail salon from summer of 2002 until winter of 2005. It's somewhat clean, with the pedicure tubs being washed after each use, but they don't regularly sterilize the clippers or electrical buffer/filer cylinders after each... Read more »

Stepped on a nail

Posted by Anonymous, 2 Replies
Can yout get hiv from stepping on a nail?
I've had a tetanus shot recently.

Thanks! Read more »

Fingered my ex, used to be a nail biter

Posted by kryce, 1 Reply
So...I'm not sure whether or not my ex was hiv positive i'm hoping she wasn't she only had one partner before me...two if you count the guy who date raped her when she was in grade nine (this is the only reason why i'm worried) so I used to bite my... Read more »

Darkened nails

Posted by Anonymous, 1 Reply
Greetings,

I have been living with HIV/medication for the last 18 months. When I was diagnosed, my TC count was 97 and my viral load was over 500,000. With a regiment of Sustiva and Trizivir, my numbers have drastically turned around. Now my viral... Read more »
Ask the Experts

nail darkening/meds related?

I am an afro americam male positive for 14 yrs. I recently changed to videx,from viread. Now my combo is videx, sustiva, epivir and hydrea. What coul cause fingrnails to darken. Mainly thumb but others are beginning to show signs....
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
It is tough to tell you what it is without actually seeing it but nail darkening can be caused by medications. This used to occur most notably with Retrovir (zidovudine), which you are not on, but has also been reported for other antiretrovirals and... Read more »

Treatment of Fungal Nail Infection

Hi,I read your response (http://www.thebody.com/Forums/AIDS/SideEffects/Q215731.html#) on Fungal Nail Infections and was wondering if you could offer me some advice. I've been on Atripla for just over 2 yrs and my CD4s are stable 300 ish and VL...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You may want to make sure you have a fungal infection by getting nail samples sent to lab or seeing specialist (typically dermatologist or podiatrist). If diagnosis of fungal infection seems valid then in some cases response is slow /poor even to... Read more »

Nail discoloration

What would one do if he is taking HIV regiment and is realising Nail discoloration. Any possible remedy to this?...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
If you are on a zidovudine containing treatment (combivir, trizivir, retrovir or the generics) this can be a not uncommon side effect that can be managed consmetically with polish. Alternatively you may discuss a change of regimen with your doctor... Read more »

Change in nail colour

I have been on combivir and stocrin for 3 yrs + and have never had any opportunistic infections, but the colour of my nails have changed to pinkish pale colour, i am a black south african aged 35. Is there a need to panic ?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post from RSA.Nail color changes are a generally benign side effect of zidovudine (AZT, part of Combivir). So long as everything else is going ok, there's no need to worry (or panic).Be well, BY... Read more »
Articles
Mark S. King

Downtown

She is brushing a crimson polish onto her nails with breathtaking speed, all the while trying on pairs of high heels, looking for a match to her fingers, the color of blood, and yet she still has the presence of mind to patiently answer my... Read more »
Gay Men's Health Crisis

Working My Last Nerve

They say a journey of a thousand miles begins with a single step. Well, my feet and I have been on poor terms ever since 1964 when I snagged a toenail under the door and destroyed any potential they had for becoming high-fashion open-toed shoe... Read more »
U.S. Centers for Disease Control and Prevention

Changes in Stress, Substance Use and Medication Beliefs Are Associated With Changes in Adherence to HIV Antiretroviral Therapy

The most commonly cited barriers to HIV treatment adherence include stress, substance use' and medication beliefs. In the current study, researchers used longitudinal techniques to examine the temporal relationship between these barriers and regimen... Read more »
Gay Men's Health Crisis

Change and Rumors of Change

In nearly every corner of the globe, HIV treatment advocates are working for people living with HIV/AIDS, helping them to get the care they need and the respect they deserve; helping them to get the most out of whatever medications are available; to... Read more »